Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 313, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 3, 2006, 4:45 PM EDT for Holmes County, Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2006, 4:45 PM EDT (20:45 UTC)
- Expired
- Aug 3, 2006, 5:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 93 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:02 PM EDT | TSTM WND DMG | Millersburg, OH | A COUPLE TREES DOWN IN THE VICINITY OF MILLERSBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 032045
SVRCLE
OHC075-032145-
/O.NEW.KCLE.SV.W.0313.060803T2045Z-060803T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
445 PM EDT THU AUG 3 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN NORTHEAST OHIO
* UNTIL 545 PM EDT
* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF NASHVILLE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE FARMERSTOWN...WALNUT CREEK...
WINESBURG...BERLIN...MILLERSBURG...KILLBUCK...HOLMESVILLE AND
GLENMONT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4046 8217 4056 8217 4057 8221 4067 8221
4067 8176 4065 8174 4065 8165 4063 8167
4044 8167
$$
LOMBARDY2 follow-up statements
000
WWUS51 KCLE 032119
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
519 PM EDT THU AUG 3 2006
OHC075-032145-
/O.CON.KCLE.SV.W.0313.000000T0000Z-060803T2145Z/
HOLMES OH-
519 PM EDT THU AUG 3 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR
HOLMES COUNTY...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED 20 MILES EAST OF WINESBURG...AND MOVING EAST AT 45 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4046 8217 4056 8217 4057 8221 4067 8221
4067 8176 4065 8174 4065 8165 4063 8167
4044 8167
$$000
WWUS51 KCLE 032137
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
537 PM EDT THU AUG 3 2006
OHC075-032147-
/O.EXP.KCLE.SV.W.0313.000000T0000Z-060803T2145Z/
HOLMES OH-
537 PM EDT THU AUG 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR HOLMES COUNTY WILL EXPIRE AT
545 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4046 8217 4056 8217 4057 8221 4067 8221
4067 8176 4065 8174 4065 8165 4063 8167
4044 8167
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:40 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 3, 3:40 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 340 PM EDT THU AUG 3 2006 .SHORT TERM (TONIGHT THRU SATURDAY)... FOR THIS EVG AND EARLY TONIGHT WILL CONTINUE WITH THE FLASH FLOOD WATCH. SO FAR CONVECTION HAS NOT BEEN ABLE TO BACK BUILD OR TRAIN ALTHOUGH MOTION VECTORS ON BUFKIT CONTINUE TO SHOW THE POTENTIAL FOR THIS TO OCCUR AND PRECIPITABLE WATER REMAINS AROUND 2 INCHES. ALSO THE CDFNT IS STILL TO OUR NW AND HAS BEEN SLOW TO MOVE SOUTH. CONVECTION HAS ALSO DEVELOPED ALONG THE FRONT IN MI. WITH GROUND MSTR SO HIGH DO NOT WANT TO DROP THE WATCH UNTIL THREAT IS CLEARLY OVER. NAM AND GFS DO HWVR SHOW DRIER AIR MOVING INTO THE NRN COUNTIES AFTER MIDNIGHT AND WILL LOWER CHANCES IN THE WORDING. ALTHOUGH THERE IS A LITTLE LEFTOVER MSTR ACRS THE AREA AT 12Z MSTR QUICKLY MOVES OUT SO WILL JUST GO WITH PC THRU THE DAY. FRIDAY NIGHT AND SATURDAY SFC HIGH CONTINUES IN CONTROL ALTHOUGH UPPR FLOW REMAINS ZONAL. GVN LACK OF MSTR AND LOWER ANTICYCLONIC FLOW...DRY CONDS AND PC SKIES LOOK GOOD. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... SAT NIGHT INTO SUNDAY THE SFC HIGH BGNS TO MOVE EAST OF THE AREA AND FLOW TURNS SLY. NAM AND GFS BOTH SHOW A SWATH OF MSTR RETURNING NORTH ACRS THE CNTRL AND ERN COUNTIES. FOR NOW WL KP SAT NIGHT DRY AND BRING A CHC OF A SHOWER OR TSTM IN ON SUNDAY IN THE EAST. SUNDAY NIGHT INTO MONDAY IS THE TIME FRAME FOR THE NEXT CDFNT. 850 TEMPS REALLY SHOWING SOME RELIEF FROM THE HEAT DROPPING ALL THE WAY TO AROUND 10C BY TUES 06Z. WILL BRING TSTMS INTO THE AREA AGAIN SUNDAY NIGHT AND WL CONTINUE THE CHC ON MONDAY BUT CRNT GFS TIMING WOULD SUGGEST AN IMPROVING TREND DURING THE AFTN SPCLY WEST. MONDAY NIGHT THRU TUESDAY NIGHT WL GO WITH DRY CONDS AS SFC HIGH MOVES ACRS THE AREA IN THE WAKE OF THE CDFNT. WED MORNING GFS IS SHOWING SFC LOW IN THE CNTRL STATES WITH EXPANDING MOISTURE ACRS THE OHIO VALLEY IN ADVANCE OF A WARM FRONT MOVING INTO THE AREA AHEAD OF THE LOW...SO BROUGH A CHC OF TSTMS BACK TO THE AREA ON WED/THURS. GUIDANCE TEMPS LOOK GOOD AND SHOULD BE CLOSE TO NORMAL TUES WED THURSDAY TIME FRAME. && .AVIATION(18Z-18Z)... EARLY MORNING CONVECTION HAS MOVED EAST LEAVING MAINLY MID LEVEL CLOUDS ACROSS THE AREA. NEXT ROUND OF CONVECTION WILL MOVE INTO THE WESTERN PORTIONS OF THE FORECAST AREA AT THIS TIME AND MOVE EAST. POTENTIAL EXISTS FOR FOR SEVERE THUNDERSTORMS IN THE VICINITY OF THE TAF SITES BUT WILL LEAVE THREAT OF STRONG WINDS OUT OF TAFS FOR NOW. LINGERING SHOWERS WILL PREVAIL IN THE WAKE OF THE THUNDERSTORMS THIS EVENING AND GRADUALLY END FROM WEST TO EAST. WILL DROP FOR A PERIOD DOWN TO IFR CONDITIONS OVERNIGHT WITH GRADUAL CLEARING IN THE WEST TOMORROW MORNING. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...SEVERE TSTM WATCH ACRS MUCH OF THE AREA THROUGH 8PM. FLASH FLOOD WATCH 10 AM THU THRU 4 AM FRI. .PA...SEVERE TSTM WATCH THROUGH 8PM. FLASH FLOOD WATCH 10 AM THU THRU 4 AM FRI. && SHORT TERM...TK LONG TERM...TK AVIATION...LOMBARDY
Hazardous weather outlook, Aug 3, 5:26 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 526 AM EDT THU AUG 3 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-040930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 526 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND EARLY TONIGHT. THUNDERSTORMS WILL SPREAD SOUTHEAST ACROSS THE AREA TODAY INTO TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE SEVERE THREAT...MANY THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN AND COULD LEAD TO LOCALIZED FLOODING OF CREEKS...SMALL STREAMS AND LOW-LYING AREAS...INCLUDING ROADWAYS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA FROM 10 AM THIS MORNING THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR EARLY TONIGHT. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:17 AM EDT | Special Marine Warning | CLE | 58 min | |
| Aug 3, 8:06 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 3, 9:42 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 3, 10:02 AM EDT | Special Marine Warning | CLE | 58 min | |
| Aug 3, 10:45 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 24 min |
| Aug 3, 11:16 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 31 min |
| Aug 3, 12:06 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 39 min |
| Aug 3, 2:46 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 44 min |
| Aug 3, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 65 min |
| Aug 3, 4:07 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 53 min |
| Aug 3, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 45 min |
| Aug 3, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 60 min |
| Aug 3, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 56 min |
| Aug 3, 7:10 PM EDT | Special Marine Warning | CLE | 95 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.